Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 3, 2022, 5:13 PM CDT for 4 counties in Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2022, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 3, 2022, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WGUS54 KOHX 032213
FFWOHX
TNC021-037-147-165-040015-
/O.NEW.KOHX.FF.W.0015.220903T2213Z-220904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
513 PM CDT Sat Sep 3 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
East Central Cheatham County in middle Tennessee...
Northwestern Davidson County in middle Tennessee...
Southeastern Robertson County in middle Tennessee...
West Central Sumner County in middle Tennessee...
* Until 715 PM CDT.
* At 513 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springfield, Goodlettsville, White House, Millersville,
Greenbrier, Coopertown, Ridgetop, Cross Plains, Joelton and Beaman
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3632 8704 3660 8666 3647 8659 3635 8672
3629 8679 3621 8698
FLASH FLOOD...RADAR INDICATED
$$
WhiteheadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:52 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 3, 1:52 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 152 PM CDT Sat Sep 3 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Sunday Night) Issued at 110 PM CDT Sat Sep 3 2022 Our main concern continues to be the potential for localized flash flooding as periods of showers and thunderstorms impact Middle Tennessee through this weekend. The showers and storms are developing in a soupy air mass ahead of a near stationary low pressure system over the Mid Ms Valley. The low pressure is sandwiched between high pressure systems over the western states and the Atlantic. This stagnant showery pattern will continue for several days, and probably throughout the entire week ahead. Last night, some areas received very heavy rainfall. Storms persisted for hours across the Maury County area with some spots north of Columbia picking up over 7 inches of rainfall! Other heavy pockets of heavy rain occurred around Smyrna, just south of Lebanon, and up across Hartsville. Thankfully we have not heard of any widespread major flooding issues so far. The ingredients for heavy rainfall will stay with us through at least Sunday and probably into Monday as well. Precipitable water values will hover around 2 inches, which is above 90th percentile and above 150 percent of normal. The air will be unstable with peak cape values in the 1000-2000 J/kg range each afternoon, with a decent amount of cape lingering throughout the night as well. The cape will be vertically distributed within a deep and very warm cloud layer, resulting in very efficient rainfall production. This means some storms could produce more than 2 or 3 inch per hour rainfall rates! At this time, we are not posting a flood headline with flooding potential expected to be localized, but that may change depending on rainfall trends, new model data, and collaboration with surrounding weather offices. This afternoon, showers and storms were blossoming, and this trend will continue through late afternoon and evening. In addition to the heavy rain potential, sudden development of lightning will be a threat to outdoor activities. Please seek shelter right away when storms approach. A few storms may produce gusty winds over 40mph this afternoon and evening, but we do not expect a lot of severe weather from this pattern. Sunday will bring similar trends with on and off showers and storms peaking in the afternoon and evening. && .LONG TERM... (Monday through next Saturday) Issued at 110 PM CDT Sat Sep 3 2022 The unsettled pattern with showers and storms will continue for Labor Day and beyond. The local flood risk may lessen after Labor Day as the main moisture axis shifts around and the low pressure system weakens a little. Still, there will be high chances for rain throughout the week, mainly during the afternoon and early evening hours. The muggy air will keep overnight lows from falling much, but mainly cloudy and showery days will tend to keep high temperatures a few degrees below normal. Many locations will have 2 to 3 inches of rain through the next 7 days, but locally heavier amounts over 5 inches are certainly possible, and much of that local heavy rain will fall within the next 48 hours. && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Sat Sep 3 2022 Scattered thunderstorms could impact the terminals this afternoon through overnight. Models are favoring CKV this afternoon and BNA/MQY during the late afternoon and evening. Confidence isn't as high at CSV, so only included VCTS there. Cigs Sunday morning after 12z could drop to MVFR at BNA/CKV/MQY and IFR at CSV. Winds will generally be out of the south around 5 kts unless an outflow boundary this afternoon/evening temporarily turn winds as it moves across a terminal. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 83 71 83 / 90 100 80 80 Clarksville 70 84 70 84 / 80 90 60 60 Crossville 66 75 65 75 / 60 100 100 90 Columbia 70 83 69 83 / 90 90 70 70 Cookeville 69 80 68 79 / 70 100 80 90 Jamestown 66 78 65 75 / 60 100 90 90 Lawrenceburg 70 81 68 82 / 80 90 70 70 Murfreesboro 70 83 69 83 / 90 100 80 80 Waverly 68 83 68 83 / 80 90 50 60 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Reagan
Hazardous weather outlook, Sep 3, 10:02 AM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1002 AM CDT Sat Sep 3 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-041515- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1002 AM CDT Sat Sep 3 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Localized flash flooding may occur late this afternoon through tonight as showers and storms produce pockets of heavy rainfall. A few storms may produce gusty winds over 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Localized flash flooding may occur Sunday through Monday as showers and storms produce pockets of heavy rainfall. .SPOTTER INFORMATION STATEMENT... Reports of unusually heavy rainfall or flooding should be relayed to the National Weather Service in Nashville. 13
In the hours before
Special weather statement, Sep 3, 3:10 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
310 PM CDT Sat Sep 3 2022
TNZ005-006-032045-
Stewart TN-Montgomery TN-
310 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northwestern
Montgomery and Stewart Counties through 345 PM CDT...
At 309 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Rock, or 8 miles northeast of Dover, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Clarksville, Big Rock, Cumberland City, Indian Mound and
Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 8780 3664 8777 3664 8741 3637 8759
3638 8801 3640 8802
TIME...MOT...LOC 2009Z 263DEG 17KT 3656 8772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Sep 3, 3:32 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
332 PM CDT Sat Sep 3 2022
TNZ005-032115-
Stewart TN-
332 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northwestern Stewart
County through 415 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dover, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 8785 3663 8785 3664 8765 3635 8793
3635 8798 3637 8800 3645 8806 3647 8805
3649 8806 3652 8804 3658 8804 3668 8801
TIME...MOT...LOC 2032Z 194DEG 14KT 3653 8791
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Sep 3, 3:40 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
340 PM CDT Sat Sep 3 2022
TNZ024-032115-
Humphreys TN-
340 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of central Humphreys
County through 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hurricane Mills, or 11 miles south of Waverly, moving north at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waverly, McEwen and Hurricane Mills.
This includes Interstate 40 between mile markers 142 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3613 8791 3609 8754 3605 8755 3592 8765
3591 8766 3592 8768 3591 8770 3590 8771
3587 8771 3589 8791
TIME...MOT...LOC 2040Z 191DEG 13KT 3593 8781
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:15 PM CDT | Areal Flood Advisory | OHX | Rutherford | 2 hr |
| Sep 2, 11:06 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 119 min |
| Sep 2, 11:16 PM CDT | Areal Flood Advisory | OHX | Maury | 104 min |
| Sep 2, 11:55 PM CDT | Areal Flood Advisory | OHX | Marshall, Maury | 68 min |
| Sep 3, 1:01 AM CDT | Areal Flood Advisory | OHX | Marshall, Maury | 3 hr |
| Sep 3, 2:08 AM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Sep 3, 4:57 AM CDT | Areal Flood Advisory | OHX | Maury | 2 hr |
| Sep 3, 1:58 PM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 3 hr |
| Sep 3, 2:43 PM CDT | Areal Flood Advisory | OHX | Montgomery | 3 hr |
| Sep 3, 3:10 PM CDT | Special Weather Statement | OHX | Stewart | 35 min |
| Sep 3, 3:26 PM CDT | Areal Flood Advisory | OHX | Hickman | 3 hr |
| Sep 3, 3:32 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| Sep 3, 3:38 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 3 hr |
| Sep 3, 3:40 PM CDT | Special Weather Statement | OHX | Humphreys | 35 min |
| Sep 3, 3:43 PM CDT | Areal Flood Advisory | OHX | Stewart | 3 hr |
| Sep 3, 5:00 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson | 3 hr |
| Sep 3, 5:43 PM CDT | Areal Flood Advisory | OHX | Robertson | 2 hr |
| Sep 3, 6:27 PM CDT | Special Weather Statement | OHX | Rutherford | 33 min |
| Sep 3, 6:55 PM CDT | Areal Flood Advisory | OHX | Lewis, Maury | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.